MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING

AV-TEMECULA-CT ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Catalog Number 1000462HJ
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.The investigation determined the reported failure to advance, difficult to position and separation appear to be related to the patient anatomical conditions.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the mildly tortuous coronary artery.A balance heavyweight (bhw) hydro guide wire was selected for the procedure.The bhw hydro guide wire was advanced toward the lesion; met resistance near the shoulder and would not advance any further.The physician then tried to advance an unspecified catheter over the guide wire and also met resistance.The catheter and the bhw guide wire were removed from the anatomy as one unit.Once the guide wire was removed from the anatomy, it was discovered that the tip of the guide wire had separated and was still in the anatomy.A snare was used to retrieve the separated tip from the anatomy.There was no reported adverse patient sequela.The physician commented that the tip separation was due to the patient's anatomy and the radial access site.No additional information was provided.

Brand Name
ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6414775
Report Number2024168-2017-02263
Device Sequence Number1002021
Product Code DQX
UDI-Device Identifier08717648015496
UDI-Public(01)08717648015496
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000462HJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2017
Initial Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;